MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES
Model Number 2422-10-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the set screw has broken off.Instrument is defective.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination, therefore unavailable for a physical evaluation.However photographs were provided.Upon visual inspection of the photographs, the screw was noted broken and separated from the handle.Additionally, several nicks and marks were noted in the screw and handle, as well as some signs of corrosion in the screw.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : a worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination, therefore unavailable for a physical evaluation.However photographs were provided.Upon visual inspection of the photographs, the screw was noted broken and separated from the handle.Additionally, several nicks and marks were noted in the screw and handle, as well as some signs of corrosion in the screw.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : a worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.,the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
THIN OSTEOTOME HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12467506
Report Number1818910-2021-20017
Device Sequence Number4346533
Product Code HWM
UDI-Device Identifier10603295123071
UDI-Public10603295123071
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2422-10-000
Device Catalogue Number242210000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/29/2021
09/30/2021
11/19/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date09/30/2021
10/18/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown